Alert archive / Montana / High Wind Warnings in 2023
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 13, 2023, 3:26 AM MDT for 11 counties in Montana. It took effect at Mar 13, 2023, 9:00 PM MDT. It was in force for 15 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2023, 3:26 AM MDT (09:26 UTC)
- In effect from
- Mar 13, 2023, 9:00 PM MDT
- Expired
- Mar 14, 2023, 12:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
Counties Beaverhead County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Madison County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 45 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 11:00 PM MDT | NON-TSTM WND GST 50 | 4 Nne Mcallister, MT | MESONET STATION MTNOR NORRIS HILL (MT DOT). |
| Mar 14, 12:52 AM MDT | NON-TSTM WND GST 50 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Mar 14, 2:00 AM MDT | NON-TSTM WND GST 61 | 6 Wsw Big Sky, MT | MESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE STATION ELEVATION: 9399 FT. |
| Mar 14, 2:29 AM MDT | NON-TSTM WND GST 50 | 11 Wnw Augusta, MT | MESONET STATION TR276 L-C PORTABLE NO. 1. |
| Mar 14, 3:30 AM MDT | NON-TSTM WND GST 50 | 6 Nw Ledger, MT | MESONET STATION MTM05 ARC-WTRI CONRAD. |
| Mar 14, 3:30 AM MDT | NON-TSTM WND GST 67 | 4 Wsw Geyser, MT | AMBIENT WEATHER STATION WEST OF GEYSER MEASURED A PEAK WIND GUST OF 67 MPH. |
| Mar 14, 3:30 AM MDT | NON-TSTM WND GST 68 | 4 Wsw Geyser, MT | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 4 WSW GEYSER. AMBIENT WEATHER STATION WEST OF GEYSER MEASURED A PEAK WIND GUST OF 68 MPH. |
| Mar 14, 3:38 AM MDT | NON-TSTM WND GST 51 | 3 Wnw Raynesford, MT | AWOS STATION K1AM ALPHA. |
| Mar 14, 3:45 AM MDT | NON-TSTM WND GST 55 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Mar 14, 3:45 AM MDT | NON-TSTM WND GST 56 | 4 E Cascade, MT | MESONET STATION MTM76 CASCADE E MDA. |
| Mar 14, 4:00 AM MDT | NON-TSTM WND GST 50 | 4 Se Virginia City, MT | MESONET STATION MTM17 BLM - VIRGINIA CITY STATION ELEVATION: 7355 FT. |
| Mar 14, 4:00 AM MDT | NON-TSTM WND GST 51 | 5 N Ledger, MT | MESONET STATION MTM73 LEDGER N MDA. |
| Mar 14, 4:04 AM MDT | NON-TSTM WND GST 57 | 7 Ssw Big Sky, MT | MESONET STATION YLWM8 YELLOW MULE RAWS STATION ELEVATION: 9200 FT. |
| Mar 14, 4:06 AM MDT | NON-TSTM WND GST 50 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). |
| Mar 14, 4:30 AM MDT | NON-TSTM WND GST 51 | 5 Ne Craig, MT | MESONET STATION DBOM8 DEARBORN RAWS. |
| Mar 14, 4:30 AM MDT | NON-TSTM WND GST 58 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Mar 14, 4:39 AM MDT | NON-TSTM WND GST 51 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Mar 14, 4:46 AM MDT | NON-TSTM WND GST 61 | 6 W Sand Coulee, MT | VIA AMBIENT WEATHER EQUIPMENT. |
| Mar 14, 4:50 AM MDT | NON-TSTM WND GST 52 | 2 Nw Pendroy, MT | MESONET STATION MTPND PENDROY (MT DOT). |
| Mar 14, 5:09 AM MDT | NON-TSTM WND GST 68 | Lj Johnson Farms, MT | VIA AMBIENT WEATHER. |
| Mar 14, 6:59 AM MDT | NON-TSTM WND GST 62 | 7 Ne Augusta, MT | SITE KMTFAIRF12. |
| Mar 14, 7:15 AM MDT | NON-TSTM WND GST 57 | 5 N Ledger, MT | MESONET STATION MTM73 LEDGER N MDA. |
| Mar 14, 7:40 AM MDT | NON-TSTM WND GST 59 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Mar 14, 8:00 AM MDT | SNOW 2.5 | West Yellowstone, MT | CO-OP OBSERVER STATION WYGM8 WEST YELLOWSTONE. |
| Mar 14, 8:21 AM MDT | NON-TSTM WND GST 61 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Mar 14, 8:49 AM MDT | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Mar 14, 9:15 AM MDT | NON-TSTM WND GST 60 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Mar 14, 9:21 AM MDT | NON-TSTM WND GST 66 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS75 KTFX 130926 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 326 AM MDT Mon Mar 13 2023 MTZ325-329-330-140000- /O.UPG.KTFX.HW.A.0010.230314T0300Z-230314T1800Z/ /O.NEW.KTFX.HW.W.0014.230314T0300Z-230314T1800Z/ Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Big Sky, West Yellowstone, Ennis, Cameron, McAllister, Targhee Pass, Jeffers, Norris, Raynolds Pass, and Monida Pass 326 AM MDT Mon Mar 13 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Gallatin and Madison County Mountains and Centennial Mountains, Madison River Valley and Ruby Mountains and Southern Beaverhead Mountains. * WHEN...From 9 PM this evening to Noon MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Reduced visibility due to blowing snow and partial lane blockages is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301>303-307-308-312-313-140000- /O.UPG.KTFX.HW.A.0010.230314T0600Z-230314T2100Z/ /O.NEW.KTFX.HW.W.0014.230314T0600Z-230314T2100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Geyser, Great Falls, Windham, Heart Butte, Moccasin, Saint Mary, Dupuyer, Babb, Hobson, Benchland, Raynesford, Pendroy, Choteau, Logan Pass, Ethridge, Bynum, Kiowa, Browning, East Glacier Park, Santa Rita, Cut Bank, Stanford, Marias Pass, and Rogers Pass 326 AM MDT Mon Mar 13 2023 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts mostly up to 60 mph expected, but gusts to 70 mph are possible in more wind prone areas on the slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...From Midnight tonight to 3 PM MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Reduced visibility due to blowing snow and partial lane blockages is also possible, especially on the Rocky Mountain Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
3 follow-up statements
069 WWUS75 KTFX 131923 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 123 PM MDT Mon Mar 13 2023 MTZ325-329-330-141200- /O.CON.KTFX.HW.W.0014.230314T0300Z-230314T1800Z/ Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: West Yellowstone, Ennis, Targhee Pass, McAllister, Norris, Cameron, Raynolds Pass, Big Sky, Monida Pass, and Jeffers 123 PM MDT Mon Mar 13 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...South winds 35 to 45 mph, with gusts up to 70 mph, are expected. * WHERE...Gallatin and Madison County Mountains and Centennial Mountains, Madison River Valley and Ruby Mountains and Southern Beaverhead Mountains. * WHEN...From 9 PM this evening to Noon MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Reduced visibility due to blowing snow and partial lane blockages is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301>303-307-308-312-313-141200- /O.CON.KTFX.HW.W.0014.230314T0600Z-230314T2100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Ethridge, Saint Mary, Kiowa, Santa Rita, Moccasin, Bynum, Geyser, Babb, Benchland, Logan Pass, Heart Butte, Great Falls, Stanford, Cut Bank, Marias Pass, Hobson, Rogers Pass, Windham, Raynesford, Choteau, Pendroy, East Glacier Park, Browning, and Dupuyer 123 PM MDT Mon Mar 13 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph, are expected. Wind gusts up to 75 mph are possible in wind prone areas along the eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...From Midnight tonight to 3 PM MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Reduced visibility due to blowing snow and partial lane blockages is also possible, especially on the Rocky Mountain Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
862 WWUS75 KTFX 140645 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1245 AM MDT Tue Mar 14 2023 MTZ301>303-307-308-312-313-142100- /O.CON.KTFX.HW.W.0014.000000T0000Z-230314T2100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Raynesford, Santa Rita, Geyser, Dupuyer, Logan Pass, Benchland, Hobson, Rogers Pass, Ethridge, Bynum, East Glacier Park, Kiowa, Saint Mary, Pendroy, Windham, Cut Bank, Stanford, Moccasin, Browning, Heart Butte, Great Falls, Babb, Marias Pass, and Choteau 1245 AM MDT Tue Mar 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph, with gusts to 60 mph. Wind gusts up to 75 mph are possible in wind prone areas along the eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Reduced visibility due to blowing snow and partial lane blockages is also possible, especially on the Rocky Mountain Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ325-329-330-141800- /O.CON.KTFX.HW.W.0014.000000T0000Z-230314T1800Z/ Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Big Sky, Jeffers, McAllister, Cameron, Monida Pass, Targhee Pass, West Yellowstone, Ennis, Norris, and Raynolds Pass 1245 AM MDT Tue Mar 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...South winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Gallatin and Madison County Mountains and Centennial Mountains, Madison River Valley and Ruby Mountains and Southern Beaverhead Mountains. * WHEN...Until Noon MDT today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CC
542 WWUS75 KTFX 141757 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1157 AM MDT Tue Mar 14 2023 MTZ301>303-307-308-312-313-141900- /O.CAN.KTFX.HW.W.0014.000000T0000Z-230314T2100Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Browning, Moccasin, Heart Butte, Raynesford, Marias Pass, Dupuyer, Cut Bank, East Glacier Park, Ethridge, Hobson, Pendroy, Babb, Logan Pass, Choteau, Stanford, Saint Mary, Great Falls, Benchland, Bynum, Santa Rita, Kiowa, Geyser, Windham, and Rogers Pass 1157 AM MDT Tue Mar 14 2023 ...HIGH WIND WARNING IS CANCELLED... Winds have weakened below High Wind Warning thresholds. Therefore, the High Wind Warning has been cancelled. $$ MTZ325-329-330-141900- /O.EXP.KTFX.HW.W.0014.000000T0000Z-230314T1800Z/ Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Jeffers, Monida Pass, Targhee Pass, Ennis, Raynolds Pass, Norris, Big Sky, Cameron, McAllister, and West Yellowstone 1157 AM MDT Tue Mar 14 2023 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... Winds have weakened below High Wind Warning thresholds. Therefore, the High Wind Warning has been allowed to expire. $$ Ludwig
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 12, 11:16 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 11:16 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1116 PM MDT Sun Mar 12 2023 ...Aviation Section Updated... .SYNOPSIS... Fog is expected to redevelop over the plains of Central and North Central Montana this evening and persist into the morning hours on Monday. Temperatures warm across most locations during the day on Monday as a warm front lifts north across the Northern Rockies, with increasing southerly winds in its wake, especially from Monday night through the day on Tuesday. && .UPDATE... A relatively brief period of upper level ridging dominates, for now. Inherited forecast is working nicely; therefore, no updates are made, at this time. - Fogleman && .DISCUSSION... Rest of today through tonight...primary forecast concerns throughout the period are the potential for fog development over the plains of Central and North Central Montana (once again), and increasing winds, particularly within the north-south orientated valleys of Southwest Montana. H500 ridge axis will begin to shift east of the Northern Rockies through the overnight hours tonight as a longwave trough/closed low over the Gulf of Alaska digs southeast towards the Pacific Northwest/British Columbia. This will lead to increasing, moist, zonal to southwesterly flow aloft across Southwest through North Central Montana, with increasing mid- to upper level cloudiness expected beyond 06z tonight as a low to upper level warm front lifts northeast across the CWA. At the surface, high pressure moving from Southern Saskatchewan/Eastern Montana/Western Dakotas (this afternoon) to the Central Dakotas/Western Minnesota/Southern Manitoba (Monday morning) and a warm front lifting north/northeast will lead to low level flow becoming increasingly southerly in nature through Monday morning, with the exception of the Milk River Valley where predominately easterly low level flow will be maintained as cold air remains entrenched within the lower elevations. Expect temperatures to once again fall quickly with the loss of solar insolation early this evening over the plains of Central and North Central Montana, with most locations (outside of the aforementioned Milk River Valley) warming beyond 06z Monday as the aforementioned warm front lifts north and across the region. Antecedent low level moisture, light winds, and initially clear skies will also allow for the redevelopment of fog this evening over the plains of Central and North Central Montana, particularly along and northwest of a Great Falls to Havre line. Finally, increasing low to mid-level southerly flow and a strengthening pressure gradient along the I-90 corridor across Southwest Montana will lead to increasing south surface winds within the north-south valleys of Southwest Montana through the overnight hours, particularly in the Madison River Valley where winds are expected to become sustained at between 15-25 mph and gusts as high as 35 mph throughout the night. Monday through Tuesday...primary concern throughout the period will be the potential for high winds across portions of Southwest, Central, and North Central Montana; in addition to accumulating snow along Continental Divide from Idaho to the International Border. High temperatures on Monday are expected to warm into the upper 30s to mid-40s (at lower elevations) along and southwest of a Sweetgrass to Lewistown line in wake of the northward advancing warm front, with the mid-20s to low 30s expected northeast of this line where shallower cold air will be stubborn/slow to be eroded. Believe that the current deterministic NBM guidance continues to run to warm with regards to high temperatures across the CWA on Monday, particularly across Hill and Blaine Counties, so blended in NBM10th percentile guidance to lower temperatures to the aforementioned values. Surface winds, while increasing throughout the day on Monday south of the warm front, will increase significantly Monday evening/night as a mid- and upper level jet streak begins to overspread the Northern Rockies ahead of the upper level shortwave. NBM probabilistic guidance continues to suggest high winds developing within/across the Gallatin and Madison County Mountains and Centennial Mountains, Madison River Valley and Ruby Mountains and Southern Beaverhead Mountains zones by Monday evening, with high winds persisting through Tuesday morning here. While NBM probabilistic guidance is less supportive for high winds developing further north along the Montana Hwy 200 corridor across Central Montana and along the Rocky Mountain Front and adjacent plains, deterministic model guidance and forecaster experience would suggest that high winds are also possible here from early Tuesday morning through Tuesday afternoon. Given these consideration, we have decided to issue a High Wind Watch for a portion of Southwest through North Central Montana from Monday evening/early Tuesday morning through late Tuesday morning/Tuesday afternoon. In addition to the winds, accumulating mountain snow is expected from Monday through Tuesday along the Continental Divide from the Idaho border to the International Border, with winter weather highlights potentially becoming necessary from Monday evening onwards across these areas. - Moldan Tuesday night through next Sunday...Winds gradually subside later Tuesday into Wednesday as the strong disturbance and jet stream move out of the area to the north and east, leaving behind a stalled surface front somewhere over southwest Montana during this time. A second approaching disturbance from the west then develops widespread precipitation along a tightening thermal gradient and increased frontogenesis late Tuesday into Wednesday, as a warm, moist, and unstable air mass moving into southwest Montana clashes with cold advection from weak high pressure pushing in from the north. Models, including the EC EFI, suggest the potential for areas of heavy precipitation/snow across parts of the area during this time, as of now highlighting areas along the Canadian border as well as areas along the southwest Montana/Idaho border as potential targets, though there is considerable uncertainty. However, trends will need to be watched closely to see where the best dynamics come together to produce impactful snowfall, which could be anywhere over the forecast area. A northerly jet stream across the area on the back side of the upper trough likely continues to produce snow over the mountains for Thursday, with upper ridging moving back over the area for Friday bringing more tranquil weather conditions. Another disturbance may bring clouds, some snow, and cool temperatures for next weekend, but the best dynamics for more impactful weather look to stay well south of the forecast area. - CC && .AVIATION... 1116 PM MDT Sun Mar 12 2023 (13/06Z TAF Period) Please note: The NWS Great Falls office area of responsibility includes the following airfields: KCTB, KHVR, KGTF, KLWT, KHLN, KBZN and KEKS. Main concern overnight is the potential for IFR/LIFR conditions at north-central terminals, particularly KCTB. VFR conditions prevail otherwise. Southerly winds increase through the period at all terminals, with varying onset times. Wind shear will also become a concern as winds aloft increase before finally mixing to the surface at some terminals. Mtn obscurations and areas of snow will prevail along the Continental Divide, but diminish over much of the rest of the region by 18z Monday, before returning after 00z Tuesday. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 8 45 41 45 / 10 10 20 10 CTB 9 37 26 37 / 10 10 10 10 HLN 17 43 30 44 / 10 20 50 20 BZN 13 39 28 46 / 10 20 40 30 WYS 8 34 32 38 / 60 80 90 80 DLN 19 39 31 43 / 20 20 40 30 HVR -3 24 22 38 / 10 10 20 10 LWT 14 42 35 43 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Monday night through Tuesday afternoon for Cascade County below 5000ft-East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Judith Basin County and Judith Gap-Northern High Plains-Southern High Plains- Southern Rocky Mountain Front. High Wind Watch from Monday evening through Tuesday morning for Gallatin and Madison County Mountains and Centennial Mountains- Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:09 AM MDT | Winter Storm Watch | TFX | Beaverhead, Gallatin, Madison | 11 hr |
| Mar 13, 1:59 PM MDT | Winter Storm Watch | TFX | Beaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 7 more | 11 hr |
| Mar 13, 1:59 PM MDT | Winter Storm Warning | TFX | Beaverhead, Blaine, Broadwater, Cascade, Chouteau, Fergus and 11 more | 54 hr |
| Mar 13, 1:59 PM MDT | Winter Weather Advisory | TFX | Beaverhead, Glacier, Pondera | 19 hr |
Nearby
High Wind Warnings in Montana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.